IJPAM: Volume 19, No. 2 (2005)

APPROXIMATION OF HOLOMORPHIC MAPS
BY ALGEBRAIC MORPHISMS

E. Ballico
Department of Mathematics
University of Trento
380 50 Povo (Trento) - Via Sommarive, 14, ITALY
e-mail: ballico@science.unitn.it


Abstract.Let $U$ be an open subset of a smooth complex algebraic curve and $Y$ a smooth projective surface. Here we study the rational approximation of holomorphic maps $f: U \to Y$ keeping fixed one or two values of $f$ following previous work by J. Bochnak and W. Kucharz. We obtain a characterization of the rationality of $Y$.

Received: December 28, 2004

AMS Subject Classification: 14A10, 32H04, 14M20

Key Words and Phrases: algebraic curve, approximation of holomorphic maps by rational maps, rational surface

Source: International Journal of Pure and Applied Mathematics
ISSN: 1311-8080
Year: 2005
Volume: 19
Issue: 2